MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE

BOSTON SCIENTIFIC CORPORATION PNEUMATIC INFLATOR; CATHETER, BALLOON TYPE
Model Number M00553200
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a pneumatic inflator was attempted to be used in the esophagus during an esophageal stricture dilation procedure performed on (b)(6) 2024.During the procedure, it was reported that the device was unable to maintain the pressure.The procedure was not completed due to this event as an alternative device was not available.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Block h11: the returned pneumatic inflator was analyzed, and a visual evaluation noted that no problem was noted with the gauge or the hand pump.Functional evaluation noted that when actuating the hand pump, it was able to inflate the balloon.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of device failure to inflate was not confirmed.Upon analysis, it was found that no problem was noted with the gauge or the hand pump.The hand pump and was actuated and the device was able to inflate the balloon.The pressure gauge needle on the device did move and was able to hold its position for at least 10 seconds, indicating the device was holding pressure and functioning properly.Therefore, the most probable root cause is no problem detected.
 
Event or Problem Description

Brand Name
PNEUMATIC INFLATOR
Common Device Name
CATHETER, BALLOON TYPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19454128
Report Number3005099803-2024-02528
Device Sequence Number8611630
Product Code GBA
UDI-Device Identifier08714729195450
UDI-Public08714729195450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K781772
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553200
Device Catalogue Number5320
Device Lot Number0030090599
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date06/03/2024
Supplement Report FDA Received Date10/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown